Ohio, 2008Ice Storm in Ohio, December 19, 2008
December 19, 2008 · NWS IWX · 8 events in 8 counties and zones
Significant ice accumulations and light snow/sleet amounts affected the region as a quick moving area of low pressure tracked eastward through central portions of Indiana and Ohio on December 19th. Precipitation started out as a brief period of snow and sleet, with accumulations of a trace to 2 inches.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Significant ice accumulations and light snow/sleet amounts affected the region as a quick moving area of low pressure tracked eastward through central portions of Indiana and Ohio on December 19th. Precipitation started out as a brief period of snow and sleet, with accumulations of a trace to 2 inches. The precipitation then changed over to freezing rain with most locations receiving between a quarter and half an inch of ice accumulation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Dec 19, 12:32 AM EST, 28 minutes earlier.
Area forecast discussion, Dec 19, 12:32 AM EST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1232 AM EST FRI DEC 19 2008
.UPDATE...
EVENT UNFOLDING AS EXPECTED. SOME LIGHT PRECIP HAS STARTED ALONG
US 30 OVER THE PAST HOUR AS LIFT CONTINUES TO RAPIDLY INCREASE.
WIDESPREAD FREEZING RAIN BACK TO THE SOUTHWEST SHOULD OVERSPREAD
THE AREA INTO THE OVERNIGHT HOURS. RAINFALL RATES AS HIGH AS 2
TENTHS AN HOUR HAVE BEEN OBSERVED UPSTREAM AND THIS WILL CONTINUE
TO MOVE IN OVERNIGHT CREATING DANGEROUS CONDITIONS. MAX ICE
ACCUMULATIONS OF ONE HALF TO LOCALLY ONE INCH STILL POSSIBLE IN
THE ICE STORM WARNING AREA WHICH WILL CAUSE A LOT OF PROBLEMS.
WILL AMEND AS NEEDED BUT FOR NOW OVERALL THINGS ON TRACK.
&&
.AVIATION...
06Z TAFS
ONLY CHANGES AT THIS POINT IS TO MOVE UP TIMING SOMEWHAT OF PRECIP
AT BOTH SITES. FZRA...PL AND SN HAS BEEN REPORTED AT KFWA AND
SN/PL AT SBN. THESE SHOULD CONTINUE TO EXPAND WITH KFWA SEEING ALL
FZRA IN THE NEXT COUPLE OF HOURS. KSBN LOOKS TO STAY MAINLY SNOW
OR SLEET BUT WILL HAVE TO MONITOR. NO CHANGES BEYOND THAT AT THIS POINT.
&&
.PREV DISCUSSION... /ISSUED 426 PM EST THU DEC 18 2008/
SHORT TERM...
TONIGHT AND FRIDAY...
SIGNIFICANT ICE AND SNOW ACCUMULATIONS STILL EXPECTED...
LATEST MODEL TRENDS HAVE NOT CHANGED MUCH FROM PREVIOUS RUNS BUT
STRENGTH OF FORCING AND RESULTANT QPF VALUES HAVE COME DOWN A LITTLE
MORE...WHICH WE EXPECTED. STRENGTH OF THIS SYSTEM LOOKS TO BE
IMPRESSIVE BUT SPEED AND LATER ARRIVAL TIME POSES SOME CONCERN FOR
TOTAL AMOUNTS. GENERALLY RELYING ON BLEND OF NAM12...SREF...AND SPC
4KM WRF-NMM. GFS GENERALLY CLOSE TO NAM12 AND ALSO USED FOR
CONFIDENCE FACTOR WITH THE HIGHER RESOLUTION MODELS.
UPPER LOW OVER SOUTHWEST CONUS THIS AFTERNOON WILL LIFT QUICKLY OUT
OF FOUR CORNERS REGION AND TOWARD THE OHIO VALLEY AND GREAT LAKES
TONIGHT. WATER VAPOR SHOWING THIS FEATURE WELL WITH PACIFIC TROPICAL
MOISTURE PLUME ORIGINATING FROM NEAR 10N AND 120W STREAMING AHEAD OF
THIS WAVE INTO GREAT LAKES ALREADY. IMPRESSIVE PRECIPITABLE WATER
VALUES FOR MID DECEMBER BETWEEN THREE QUARTERS AND ONE INCH EXPECTED
TO ADVECT INTO OUR AREA BY 12Z FRIDAY. STRONG LOW LEVEL JET OF 50 TO
70 KNOTS PROGGED INTO THE REGION AFTER 06Z WITH MASS MOISTURE
CONVERGENCE INTO FORECAST AREA ON NOSE OF THIS JET. THESE FACTORS
WILL COME TOGETHER AND ALLOW RAPID DEVELOPMENT OF PRECIPITATION
THROUGH THE EVENING...SPREADING ACROSS AREA BY LATE EVENING AND
BECOMING HEAVY AFTER MIDNIGHT. MODELS HAVE SLOWED ARRIVAL OF PCPN BY
A FEW HOURS FROM PREVIOUS RUNS BUT STILL INDICATING A RAPIDLY
DEVELOPING HEAVY PRECIPITATION EVENT IN A SHORT DURATION.
SURFACE LOW WILL PASS BY JUST TO OUR SOUTH ACROSS CENTRAL TO NORTH
CENTRAL INDIANA. WARM NOSE ALOFT TO SPREAD NORTH WHILE SURFACE
TEMPERATURES OVER SNOWPACK REMAIN IN MID TO UPPER 20S. CLOSER TO LOW
TRACK ACROSS OUR SOUTHERN TIER OF COUNTIES...LENGTH AND AMOUNT OF
ICING ARE A CONCERN AND MARGINAL FOR WARNING DEPENDING ON HOW LONG
IT TAKES SURFACE TEMPERATURES TO RISE ABOVE FREEZING. AFTER
COLLABORATION AND LONG DISCUSSIONS HAVE DECIDED TO INCLUDE FAR
SOUTHWEST AREA INTO ICE STORM WARNING WHERE PCPN ONSET WILL BEGIN.
WENT WITH A WINTER WEATHER ADVISORY SOUTHEAST...IN LINE WITH CLE AND
ILN...WHERE PCPN WILL COME IN LATER AND TEMPERATURES MAY CLIMB ABOVE
FREEZING QUICK ENOUGH TO ALLOW LESS ICE ACCUMULATION. WILL BE CLOSE
AND THIS AREA MAY NEED AN UPGRADE DEPENDING ON HOW THESE FACTORS
PLAY OUT.
FURTHER NORTH ICE STORM WARNING CONTINUES IN CENTRAL AREAS BUT
CONCERNED THERE COULD BE SLEET MIX IN AS WELL. THIS REALLY IS ONLY A
CONCERN FOR HEADLINE TYPE BUT RATHER THAN ADD CONFUSION AND CHANGE
TO WINTER STORM WARNING...WILL CONTINUE THE ICE STORM WARNING. ONE
QUARTER TO ONE HALF INCH ICE ACCUMULATION VERY POSSIBLE WITH
TEMPERATURES HOVERING IN UPPER 20S TO AROUND 30 THROUGH MUCH OF THE
NIGHT. WARM TONGUE RISES TO NEAR 2C BUT BUFKIT SHOWING NEAR SURFACE
COLD WEDGE REMAINING BETWEEN 2KFT AND 3KFT WHICH WOULD BE SUFFICIENT
FOR REFREEZING MELTED DROPS TO SLEET. TRANSITION TO SLEET THEN SNOW
FURTHER NORTH WITH MAINLY SNOW AND SOME SLEET IN EXTREME NORTHERN
AREAS OF OUR MICHIGAN COUNTIES. ACCUMULATIONS WILL HAVE A STRONG
GRADIENT WITH 6 TO 8 INCHES FROM NEAR THE INDIANA TOLL ROAD NORTH
AND LESSER SNOW ACCUMS AND MORE SLEET AND ICE SOUTH. STILL THINK
BEST LINE FOR HEAVY ICING WILL BE IN VICINITY OF HIGHWAY 30
CORRIDOR.
LONG TERM...SATURDAY THROUGH THURSDAY...
CONTINUED ACTIVE WEATHER PATTER THROUGH THE EXTENDED WITH WEAK
SYSTEM IMPACTING REGION SAT NIGHT SUN FOLLOWED BY AN INTRUSION OF
COLD AIR AND YET ANOTHER WAVE PRESENTLY TIMED FOR CHRISTMAS EVE.
THURSDAY NIGHT/FRI STORM LEAVES THE VICINITY WITHOUT PULLING IN
SIGNIFICANT AMOUNT OF COLD AIR POTENTIALLY SETTING THE STAGE FOR
PTYPE ISSUES ONCE MORE OVER THE WEEKEND AS LOW/INVERTED TROF OVER
NORTHERN PLAINS DROPS SE AND PHASES WITH SFC LOW EJECTING NE THROUGH
OHIO VALLEY. COMPROMISED BETWEEN OP MODELS AS ECMWF ADVERTISES
DELAYED PHASING MUCH CLOSER TO NE COAST OF CONUS VS GFS/NAM
SOLNS...WHILE SIMILARLY TIMED NAM/GFS DISPLAY MICH DIFFERENT THERMAL
PROFILES AT ONSET OF PRECIP WITH 12Z GFS MUCH COLDER AND IMPLYING
ALL SNOW. KEPT MIXED PRECIP TYPE ACROSS SOUTHERN THIRD OF CWA
STRETCHED FURTHER NORTH BASED OFF NAM/ECMWF TEMPS. THIS SYSTEM
DROPPING MUCH LESS QPF VS PREVIOUS SYSTEM BUT DRAGGING IN MUCH
COLDER AIR BEHIND. H85 TEMPS PLUNGE TO -17C WITH GUIDANCE SHOWING HIGH
TEMPS STRUGGLING TO REACH 20 BY MONDAY AFTERNOON. LAKE EFFECT LOOKS
IMMINENT SUNDAY NIGHT/MONDAY WITH COLD LL FLOW OUT OF NW ACROSS LAKE
MICH AND HAVE KEPT GOING POPS.
LAST SYSTEM OF INTEREST IN THE EXTENDED ARRIVES AROUND TUESDAY TIME
FRAME WITH SIGNIFICANT TIMING DIFFERENCES BETWEEN SLOWER GFS AND
FASTER ECMWF. SOMEWHAT COLDER AIR IN PLACE AS THIS SYSTEM ARRIVES
WOULD PRESENT A CHANCE FOR A LIGHT SNOW ACROSS THE CWA. WHILE VERY
UNCERTAIN THIS FAR OUT THE DUAL CHANCES FOR SNOWFALL ALONG WITH
COLDER AIR THROUGH THE PD DEFINITELY HELP IMPROVE THE ODDS FOR A
WHITE CHRISTMAS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...ICE STORM WARNING UNTIL 10 AM EST THIS MORNING FOR INZ013-015-
020-022>027-032>034.
ICE STORM WARNING UNTIL NOON EST /11 AM CST/ TODAY FOR INZ008-
009-012-014-016>018.
WINTER STORM WARNING UNTIL NOON EST /11 AM CST/ TODAY FOR
INZ003>007.
MI...WINTER STORM WARNING UNTIL NOON EST TODAY FOR MIZ077>081.
OH...ICE STORM WARNING UNTIL 10 AM EST THIS MORNING FOR OHZ016-024-
025.
ICE STORM WARNING UNTIL NOON EST TODAY FOR OHZ001-002-004-005-
015.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...LASHLEY
LONG TERM...LUDINGTON
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, Dec 18, 5:54 AM EST, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
554 AM EST THU DEC 18 2008
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191100-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
554 AM EST THU DEC 18 2008 /454 AM CST THU DEC 18 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.
...MAJOR WINTER STORM WITH HEAVY SNOW AND SIGNIFICANT ICING
EXPECTED TONIGHT AND EARLY FRIDAY...
.DAY ONE...TODAY AND TONIGHT
AN INTENSE WINTER STORM WILL RACE NORTHEAST TODAY AND REACH THE
OHIO VALLEY REGION EARLY TONIGHT. TO THE NORTH OF THIS SYSTEM...
THERE IS A POTENTIAL FOR SIGNIFICANT ICE AND SNOW ACCUMULATIONS.
PRECIPITATION IS EXPECTED TO DEVELOP THIS EVENING AS A MIX OF
SNOW AND SLEET NORTH OF THE US 30 CORRIDOR...WITH SLEET AND
FREEZING RAIN SOUTH. HEAVY SNOW IS LIKELY LATE TONIGHT OVER FAR
SOUTHERN LOWER MICHIGAN WHERE 4 TO 7 INCHES ARE EXPECTED BY LATE
TONIGHT. HEAVY ICING IS LIKELY FROM THE INDIANA AND MICHIGAN STATE
LINE SOUTH...INCLUDING NORTHWEST OHIO.
UNCERTAINTY REMAINS TO THE EXTENT THAT SURFACE TEMPERATURES WILL
WARM TONIGHT AND FOR THAT REASON...THE WINTER STORM WATCH WILL
CONTINUE ALONG AND SOUTH OF A WINIMAC TO OTTAWA LINE. A 2 OR 3
DEGREE DIFFERENCE AT THE SURFACE WILL DICTATE WHETHER ICE OR RAIN
DEVELOPS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SIGNIFICANT WINTER STORM WILL BE ONGOING EARLY FRIDAY. THIS
SYSTEM WILL MOVE EAST RAPIDLY...WITH PRECIPITATION DIMINISHING BY
EARLY AFTERNOON. THE HEAVIEST SNOWFALL WILL BE OVER NORTHERN AREAS
INCLUDING LOWER MICHIGAN WHERE 6 TO 10 INCHES WITH LOCALLY 11
INCHES OF SNOW IS EXPECTED. SOME ADDITIONAL ICE ACCUMULATION IS
LIKELY EARLY FRIDAY...ESPECIALLY OVER FAR NORTHERN INDIANA AND
EXTREME NORTHWEST OHIO. TOTAL ICE ACCUMULATION IS EXPECTED TO BE
BETWEEN ONE QUARTER AND A HALF OF AN INCH.
ANOTHER POTENTIALLY SIGNIFICANT SYSTEM IS FORECAST TO MOVE
THROUGH THE REGION SATURDAY NIGHT INTO SUNDAY WITH FREEZING
RAIN...SLEET OR SNOW ACROSS THE AREA.
.SPOTTER INFORMATION STATEMENT...
SNOW...SLEET AND ICE REPORTS ARE APPRECIATED THROUGH FRIDAY MORNING.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX
LMZ043-046-191100-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
554 AM EST THU DEC 18 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
STRONG WINDS ARE POSSIBLE TODAY AND TONIGHT AS LOW PRESSURE MOVES
ACROSS THE GREAT LAKES...ACCOMPANIED BY WINDS AND WAVES HAZARDOUS
TO SMALL CRAFTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER PERIOD OF SIGNIFICANT WINDS AND WAVE HEIGHTS IS EXPECTED
EARLY NEXT WEEK.
&&
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Special weather statement, Dec 18, 9:22 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
922 PM EST THU DEC 18 2008
INZ003-004-012>017-020-022>027-032>034-190415-
ADAMS IN-BLACKFORD IN-CASS IN-FULTON IN-GRANT IN-HUNTINGTON IN-JAY
IN-KOSCIUSKO IN-LA PORTE IN-MARSHALL IN-MIAMI IN-PULASKI IN-ST.
JOSEPH IN-STARKE IN-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
922 PM EST THU DEC 18 2008
...SPECIAL WEATHER STATEMENT...
AT 918 PM EST/818 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED AN AREA OF FREEZING RAIN...ALONG A LINE EXTENDING FROM 151
MILES WEST OF WESTVILLE TO 72 MILES SOUTH OF REDKEY...MOVING EAST AT
45 MPH.
THE FREEZING RAIN WILL REACH THE FOLLOWING CITIES BY 1130 PM EST...
MONTICELLO...
LOGANSPORT...
FAIRMOUNT...
WINAMAC...PERU AND GAS CITY...
UPLAND AND MARION...
MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHEN DRIVING. ROADWAYS
WILL BECOME VERY SLIPPERY FAST LATE THIS EVENING.
Special weather statement, Dec 18, 11:28 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1128 PM EST THU DEC 18 2008
INZ003-004-012>016-020-022>025-032-033-MIZ077-190630-
BERRIEN MI-BLACKFORD IN-CASS IN-FULTON IN-GRANT IN-HUNTINGTON
IN-KOSCIUSKO IN-LA PORTE IN-MARSHALL IN-MIAMI IN-PULASKI IN-ST.
JOSEPH IN-STARKE IN-WABASH IN-WHITE IN-
1128 PM EST THU DEC 18 2008
...SPECIAL WEATHER STATEMENT...
AT 1122 PM EST/1022 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LARGE AREA OF LIGHT TO MODERATE FREEZING RAIN...MIXED AT
TIMES WITH SLEEP...ALONG A LINE EXTENDING FROM 40 MILES WEST OF
MICHIGAN CITY TO 51 MILES SOUTH OF FAIRMOUNT...MOVING NORTHEAST AT
25 MPH. ICE ACCUMULATION RATES OF UP TO AN TENTH OF AN INCH PER HOUR
WILL BE POSSIBLE THROUGH 1 AM EST.
FREEZING RAIN WILL MAKE FOR EXTREMELY DANGEROUS TRAVEL CONDITIONS ON
AREA ROADWAYS. TRAVELERS ARE STRONGLY ADVISED NOT TO BE OUT TONIGHT
AS THE RAIN STARTS AS THE ROADS WILL QUICKLY BECOME DANGEROUS FOR
TRAVEL.
LOCATIONS IN THE PATH OF THESE BANDS OF MODERATE FREEZING RAIN
INCLUDE...
WINAMAC AND LOGANSPORT...
WESTVILLE...
GRISSOM AFB...
KNOX...
TRAIL CREEK...PERU AND MICHIGAN CITY...
LA PORTE...
Local storm report, Dec 18, 11:54 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1154 PM EST THU DEC 18 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1147 PM SLEET PERU 40.75N 86.07W
12/18/2008 E0.00 INCH MIAMI IN COUNTY OFFICIAL
PERU POST DISPATCHER REPORTS SLEET IN PERU
&&
EVENT NUMBER IWX0802039
LWFIce Storm, Allen
- When
- December 19, 1:00 AM EST to 8:00 AM EST
- Where
- Allen forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.772, -84.106 (the zone’s center; the record gives no point)
Freezing rain overspread the area early December 19th and continued through the 8:00 am. Surface temperatures rose to just above freezing between 8am and noon which changed the precipitation over to mainly drizzle and light rain showers. Ice accumulations near a quarter of an inch were reported. Utility companies reported nearly 15,000 customers without power in Allen County due to numerous tree branches and power lines downed due to significant icing.
Ice Storm, Van Wert
- When
- December 19, 1:00 AM EST to 10:00 AM EST
- Where
- Van Wert forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.855, -84.586 (the zone’s center; the record gives no point)
Freezing rain overspread the area early December 19th and continued through the 10:00 am. Surface temperatures rose to just above freezing by 10am and noon which changed the precipitation over to mainly drizzle and light rain showers. Ice accumulations near a half an inch were reported. Utility companies reported over 5,000 customers without power in Van Wert County due to numerous tree branches and power lines downed due to significant icing.
Ice Storm, Putnam
- When
- December 19, 2:00 AM EST to 10:00 AM EST
- Where
- Putnam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.022, -84.132 (the zone’s center; the record gives no point)
Freezing rain overspread the area early December 19th and continued through the 10:00 am. Surface temperatures rose to just above freezing by 10am and noon which changed the precipitation over to mainly drizzle and light rain showers. Ice accumulations near a quarter of an inch were reported. Icing on trees and power lines also created numerous power outages across the county, with reports of nearly 500 customers without power according to AEP.
Ice Storm, Paulding
- When
- December 19, 2:00 AM EST to 10:00 AM EST
- Where
- Paulding forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.117, -84.580 (the zone’s center; the record gives no point)
Mixed wintry precipitation overspread the area early December 19th and continued through about 10:00 am. Precipitation started out as a brief period of snow and sleet before changing over to moderate freezing rain. There were reports of up to a half an inch of ice accumulation, with sleet and snow amounts up to 1 inch. Utility companies and the local newspaper reported numerous power outages due to ice accumulation on trees and power lines.
Ice Storm, Henry
- When
- December 19, 2:00 AM EST to 10:00 AM EST
- Where
- Henry forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.334, -84.068 (the zone’s center; the record gives no point)
Mixed wintry precipitation overspread the area early December 19th and continued through about 10:00 am. Precipitation started out as a brief period of snow and sleet before changing over to moderate freezing rain. There were reports of up to a half an inch of ice accumulation, with sleet and snow amounts up to 1 inch. Utility companies and the local newspaper reported numerous power outages due to ice accumulation on trees and power lines.
Ice Storm, Fulton
- When
- December 19, 2:00 AM EST to 10:00 AM EST
- Where
- Fulton forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.602, -84.130 (the zone’s center; the record gives no point)
Mixed wintry precipitation overspread the area early December 19th and continued through about 10:00 am. Precipitation started out as a brief period of snow and sleet before changing over to moderate freezing rain. The area picked up a quarter of an inch or more of ice accumulation, with snow and sleet amounts up to 1 inch. Utility companies and the local newspaper reported numerous power outages due to ice accumulation on trees and power lines.
Ice Storm, Williams
- When
- December 19, 2:00 AM EST to 10:00 AM EST
- Where
- Williams forecast zone
- Reported by
- Newspaper
- Coordinates
- 41.560, -84.588 (the zone’s center; the record gives no point)
Mixed wintry precipitation overspread the area early December 19th and continued through about 10:00 am. Precipitation started out as a brief period of snow and sleet before changing over to moderate freezing rain. The area picked up a quarter of an inch or more of ice accumulation, with snow and sleet amounts up to 1 inch. Utility companies and the local newspaper reported numerous power outages due to ice accumulation on trees and power lines.
Ice Storm, Defiance
- When
- December 19, 2:00 AM EST to 10:00 AM EST
- Where
- Defiance forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 41.324, -84.490 (the zone’s center; the record gives no point)
Mixed wintry precipitation overspread the area early December 19th and continued through about 10:00 am. Precipitation started out as a brief period of snow and sleet before changing over to moderate freezing rain. There were reports of up to a half an inch of ice accumulation, with sleet and snow amounts up to 1 inch. Utility companies and the local newspaper reported numerous power outages due to ice accumulation on trees and power lines.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Pennsylvania, December 19 to 20, 20081 death · 5 injured · 8 events
- Winter Storm in Ohio, December 19, 2008$1.1 million · 29 events
- Winter Storm in New York, December 19, 2008$340,000 · 17 events
- Winter Storm in Pennsylvania, December 19, 2008$145,000 · 3 events
- Winter Storm in Vermont, December 19 to 20, 2008$75,000 · 11 events
- Heavy Snow in Massachusetts, December 19 to 21, 2008$33,000 · 23 events
- Winter Storm and Winter Weather in New Jersey, December 19 to 20, 20083 injured · 9 events
- Winter Storm in New York, December 19 to 20, 2008$30,000 · 6 events
- Heavy Snow and Winter Weather in New York, December 19 to 20, 200827 events
- Strong Wind in Kentucky, December 19, 2008$16,000 · 16 events
- Winter Weather in Vermont, December 19 to 20, 2008$25,000 · 5 events
- Strong Wind in Illinois, December 19, 2008$15,000 · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 138119, 138120, 138121, 138122, 138123, 138124, 138125, 138126.